|low grade fever
May 25, 2004
Hi and thank you for your forum. I recently got thrush and found out I have AIDS (cd4-44 v.l.(750k+). It went away with treatment and I feel fine. My doctor put me on Sustiva /Viread/Emtriva which I started 10 days ago. I also am on Bactrim and Zythromax. I have been experiencing occasional low-grade fever and loose stool. So my questions are: 1. How alarmed should I be at the mild fever - is it a possible side effect or an infection? 2.What are the implications of loose stool - is it the antibiotics? 3.what do you think of my drug combo - potent enough? I don't want to run to the clinic and wait 4 hours for every minor issue - but I want to catch all warning signs as well. -Thanks
| Response from Dr. Henry
Your regimen is considered a potent and simple regimen. Fever is fairly common in advanced HIV disease. Sometimes it can seem to flare when treatment is started (part of the spectrum of immune reconstitution but there needs to be attention paid to the possibility of an infection causing it). Loose stools are common when starting HIV medications. Zithromax can also trigger loose stools as can a variety of HIV complications. If persistent or worsening need to discuss with your HIV specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.